MAUDE Adverse Event Report: CURONIX LLC FREEDOM SPINAL CORD STIMULATOR

CURONIX LLC FREEDOM SPINAL CORD STIMULATOR
Model Number FR8A-RCV-A0, FR8A-RCV-B0
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient was prepared for their implant procedure, received general anesthetic, and was under anesthesia for at least sixty minutes.The implanting clinician attempted to place the spinal cord neurostimulators multiple times without success.A microdisc/laminotomy procedure was performed to help introduce the neurostimulator into the canal.However, additional attempts at placement were unsuccessful.It was concluded that the patient has spinal stenosis and it was completely obstructed.The implanting clinician declined to continue further, the incisions were closed, sterile dressings were applied, and the patient was transferred to pacu.The patient was stable in the pacu.
 
Additional Manufacturer Narrative
The other adverse events issues questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device in an off-label location, implanting the neurostimulator too close to the target nerve, migration, and inadvertently puncturing bone or tissue during the procedure have been ruled out as potential causes.However, the implanting clinician was unable to implant the neurostimulators due to the patient having spinal stenosis.The stimulator is used to treat pain.The cause of the reported issue is due to the patient being a poor candidate due to health, weight, age, or mental capacity as the patient has spinal stenosis (user error-clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in other adverse events issues.Other adverse events issues rates remain acceptably low; thus, a capa is not required.Other adverse events issues rates will continue to be tracked and trended.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20072739
Report Number3010676138-2024-00167
Device Sequence Number3075448
Product Code GZB
UDI-Device Identifier00850051034024
UDI-Public(01)00850051034024(17)251001(01)00850051034031(17)251001(21)2B17914-99
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K182720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2025
Device Model NumberFR8A-RCV-A0, FR8A-RCV-B0
Device Lot NumberSWO231002, SWO231002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale